Alert archive / New York / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 58, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 18, 2012, 1:16 PM EDT for Dutchess County, Ulster County, New York. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2012, 1:16 PM EDT (17:16 UTC)
- Expired
- Jul 18, 2012, 2:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Dutchess County, NY, Ulster County, NY
The radar
The Albany radar (KENX), 83 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 2:14 PM EDT | TSTM WND DMG | Clinton Corners, NY | TREES AND WIRES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 12:20 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1053 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
770 WUUS51 KALY 181716 SVRALY NYC027-111-181815- /O.NEW.KALY.SV.W.0058.120718T1716Z-120718T1815Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 116 PM EDT WED JUL 18 2012 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL ULSTER COUNTY IN EAST CENTRAL NEW YORK... NORTHERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK... * UNTIL 215 PM EDT * AT 112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STAATSBURG...OR NEAR RHINEBECK...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... STANFORDVILLE BY 140 PM EDT... MILLBROOK BY 145 PM EDT... PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV. LAT...LON 4196 7354 4173 7358 4180 7402 4198 7399 TIME...MOT...LOC 1716Z 277DEG 18KT 4188 7387 $$ WRS/VTK
1 follow-up statement
998 WWUS51 KALY 181738 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 138 PM EDT WED JUL 18 2012 NYC027-111-181815- /O.CON.KALY.SV.W.0058.000000T0000Z-120718T1815Z/ ULSTER NY-DUTCHESS NY- 138 PM EDT WED JUL 18 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT FOR NORTHERN DUTCHESS AND EAST CENTRAL ULSTER COUNTIES... AT 135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WILLOW BROOK...OR 9 MILES SOUTHEAST OF RHINEBECK... MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BANGALL...STISSING...ATTLEBURY AND MILLBROOK BY 145 PM EDT... MABBETTSVILLE AND 6 MILES NORTH OF LITTLEREST BY 150 PM EDT... SMITHFIELD...LITHGOW AND SHEKOMEKO BY 155 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV. && LAT...LON 4196 7354 4173 7358 4180 7402 4198 7399 TIME...MOT...LOC 1737Z 277DEG 18KT 4187 7373 $$ WRS/VTK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 12:39 PM EDT, 37 minutes earlier.
Area forecast discussion, Jul 18, 12:39 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1239 PM EDT WED JUL 18 2012 .SYNOPSIS... A COLD FRONT WILL SAG FROM THE SLOWLY SOUTH ACROSS SOUTHEAST NEW YORK AND SOUTHERN NEW ENGLAND THIS AFTERNOON AND EVENING...STALLING ACROSS THE MID ATLANTIC STATES THURSDAY NIGHT. HIGH PRESSURE WILL BUILD INTO THE REGION FROM ONTARIO AND QUEBEC THURSDAY BRINGING MUCH LESS HUMID AND MORE SEASONABLE CONDITIONS TO THE REGION...HOWEVER LOW PRESSURE RIPPLING EAST ALONG THE STALLED FRONT TO OUR SOUTH WILL PUSH CLOUDS AND SCATTERED SHOWERS INTO THE SOUTHERN PARTS OF THE REGION FRIDAY. HIGH PRESSURE WILL TAKE CONTROL TO START THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1239 PM EDT...UPDATE FOR ISSUANCE OF SEVERE THUNDERSTORM WATCH 490 FOR AREAS SOUTH AND EAST OF THE CAPITAL REGION INCLUDING GREENE...ULSTER...DUTCHESS...COLUMBIA...BERKSHIRE AND LITCHFIELD COUNTIES. OVERALL THINKING HAS NOT CHANGED SINCE EARLY THIS MORNING...WITH THE SEVERE THREAT FOCUSED ON AREAS SOUTH AND EAST OF THE CAPITAL REGION. OBSERVATIONS AT NOON CONTINUE TO SUPPORT THIS THINKING...AS THE FIRST FRONTAL BOUNDARY DEPICTED WELL BY STRATUS CLOUD DECK DRAPED FROM COASTAL MAINE SOUTHWESTWARD THROUGH SOUTHERN VERMONT AND THE CAPITAL REGION...MOHAWK/SCHOHARIE VALLEY THROUGH THE WESTERN/SOUTHERN TIER OF NY. EVEN THOUGH SURFACE DEW POINTS ARE STILL RELATIVELY HIGH IN THIS AREA...MORE STABLE AIR IS SLOWLY WORKING IN...WITH SURFACE PRESSURE RISES NOTED IMMEDIATELY NORTH OF THIS BOUNDARY. THE REAL DEW POINT BOUNDARY IS STILL DISPLACED FARTHER NORTH OVER NORTHERN NEW YORK AND NEW ENGLAND AND WILL SLOWLY DRIFT SOUTHWARD. THERE IS QUITE A GRADIENT TO THE SURFACE BASED CAPE SETTING UP...WITH ALREADY 2000-3000 J/KG JUST SOUTH OF THE CAPITAL REGION TO NEAR ZERO ACROSS NORTHERN AREAS. SUNNY SKIES IN THE WARM SECTOR WILL CONTINUE TO RESULT IN FURTHER DESTABILIZATION WITH FORECAST CAPE VALUES EXPECTED AROUND 2000-3500 J/KG THIS AFTERNOON. WITH THE SOUTHWARD ADVANCING BOUNDARY AND DEEP LAYER SHEAR OF AROUND 30-40 KT...THERE WILL BE THE POTENTIAL FOR ORGANIZED DEEP CONVECTION WITH MULTICELL CLUSTERS AND BOWING SEGMENTS. THE PRIOR FORECAST LOOKS TO HAVE A GOOD HANDLE ON THE SITUATION AND WILL CONTINUE TO MENTION SEVERE THREAT FOR THE SAME AREAS. 12Z SOUNDINGS INDICATED BETTER MID LEVEL LAPSE RATES AT OKX AND CHH...WHICH COULD EXTEND INTO OUR SOUTHERN AREAS NEAR KPOU. SO WIND APPEARS TO BE THE MAIN THREAT...ALTHOUGH LARGE HAIL CANNOT BE RULED OUT ESPECIALLY WHERE MID LEVEL LAPSE RATES REMAIN STEEP. WILL ALSO CONTINUE TO MENTION DOWNPOURS WITH ANY T-STORMS WITH HIGH PWATS OF 1.50 TO NEAR 2.00 INCHES. CONVECTION SHOULD DECREASE TOWARDS SUNSET AS THE BOUNDARY CONTINUES TO PROGRESS SOUTHWARD...ENDING THE SEVERE THREAT. HEAT INDICES/APPARENT TEMPS WILL GET INTO THE MID AND U90S OVER PORTIONS OF THE MID HUDSON VALLEY...AND LITCHFIELD COUNTY...BUT THEY SHOULD FALL SHY OF ADVISORY LEVELS WITH THE SHOWERS AND THUNDERSTORMS MOVING IN. MAX TEMPS WILL RANGE FROM THE M80S TO L90S IN THE VALLEYS...WITH SOME U70S OVER THE NRN MTNS TO LOWER TO MID80S OVER THE HILLS AND MTNS SOUTH OF ALBANY. CDFNT REACHES LONG ISLAND SOUND THIS EVENING...DECELERATING ACROSS THE MID ATLC STATES. NAM/OOUTC ECMWF BRING SUFFICIENT DRYING INTO FCA TO CLEAR SKIES IN MOST AREAS TNGT...EXCEPT ALONG S TIER OF FCA WHERE WK WVS OF LOW PRESSURE ALONG STALLING FRONT KEEP CLOUDS IN PLACE. TD WILL DROP INTO THE 50S INS MOST AREAS AND LOW 60S SOUTHEAST...WITH CONDITIONS BCMG MORE COMFORTABLE. WINDS WILL TURN N OVERNIGHT. && .SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/... THUR 500HPA TROF AXIS SWEEPS E OF RGN...SFC HIGH AXIS BUILDS SE FM ONT/QB..AND MOST OF AREA WILL BE IN STRONG SUBSIDENCE WITH NOTHING MORE THAN FAIR WX CU. AS HAS BEEN THE CASE THE PST FEW RUNS..THE MDL SUITE CONTS TO STALL TDYS CDFNT E/W ACROSS MID ATLC STATES WITH 12UTC NAM/GEM DOING SO NR MASON DIXON LINE. WHILE N PTNS OF FCA WILL SEE SUNNY SKIES...CLOUDS WILL BE ENOUGH TO BRING PS CONTS IN MID HUD VLY AND CT. GEM EVENG BRINGS THICKER CLOUDS AND THREAT OF MORE -SHRA TO S TIER THU. THU NT AND FRI 500HPA SHORT WV RIPPLES EAST ACROSS THE FRONT STALLED NR MASON/DIXON LINE WITH WK CYCLOGEN RESPONSE IN GFS/NAM WHILE GEM EXITS THIS FEATURE AS IT WAS PROBABLY 12 HOURS FASTER IN ITS HANDLING. THE 12UTC NAM IS MORE AGGRESSIVE PUSHING CLOUDS AND THREAT OF -SHRA AS FAR N AS MHWK VLY DURING THE DAY FRI. THE GFS HAS THE SAME FEATURES ALL 50-75 MILES FURTHER S...BUT STILL SUG QUITE A BIT OF CLOUDS ACROSS MID HUD VL AND W CT. WITH THIS MUCH CLOUDINESS TO THE SOUTH...TEMPS WILL BE COOLER SOUTH AND WARMER FURTHER N WHERE SKIES WILL REMAIN MS. TEMPS FRI N AREAS WILL REACH MID 70S HIR TRRN TO LOW 80S IN VLYS...BUT STRUGGLE TO GET OUT OF THE 60S AND LOW 70S ALONG S TIER IN THE CLOUDS. FRIDAY NT WEAK 500 HPA EXITS RGN AND FRONTAL BOUNDARY SAGS SOUTH OUT OF RANGE...AS SFC HIGH BUILDS ACROSS NY/NEW ENG SAT SLIDING OFFSHORE SAT NT. SAT SHOULD BE A DRY DAY WITH COMFORTABLE HUMIDITY...LIGHT WINDS AND SEASONABLE TEMPS. && .LONG TERM /SUNDAY THROUGH TUESDAY/... THE LONG TERM PERIOD IS EXPECTED TO START DRY WITH THE POSSIBILITY OF SOME UNSETTLED WEATHER LATE IN THE WEEKEND INTO EARLY NEXT WEEK. TEMPS AND HUMIDITY WILL START TO INCREASE SLOWLY AS THE RIDGE OF HIGH PRESSURE SLIDES OFF THE EASTERN SEABOARD AND A RETURN FLOW STARTS TO DEVELOP. DRY WEATHER IS EXPECTED TO CONTINUE THROUGH SUNDAY MORNING WITH WIDELY SCATTERED TO SCATTERED SHOWERS DEVELOPING SUNDAY AFTERNOON AND CONTINUING INTO SUNDAY EVENING AS A COLD FRONT DROPS SOUTHEAST TOWARD THE SAINT LAWRENCE VALLEY. EXPECT A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY INTO MONDAY EVENING AS THE COLD FRONT WORKS SOUTHEASTWARD THROUGH THE FA ENDING UP ACROSS SOUTHEAST NY AND SOUTHERN NEW ENGLAND TUESDAY MORNING. H8 TEMPS ARE EXPECTED TO RISE FROM +10 TO +11 C SATURDAY MORNING TO +15 TO +17 C LATE SUNDAY AHEAD OF THE COLD FRONT AND THEN DROP TO +10 TO +14 C BY LATE TUESDAY IN THE WAKE OF THE COLD FRONT. EXPECT HIGHS ON SATURDAY TO BE IN THE MID 70S TO LOWER 80S...UPPER 70S TO MID 80S ON SUNDAY AND MONDAY...AND LOWER 70S TO MID 80S ON TUESDAY. LOWS ARE GENERALLY EXPECTED TO BE IN THE MID 50S TO MID 60S...SATURDAY NIGHT THROUGH MONDAY NIGHT. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... VERY WARM AND HUMID CONDITIONS WILL CONTINUE UNTIL THE PASSAGE OF A COLD FRONT LATE TODAY. THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE ACROSS SOUTHERN AREAS AHEAD OF THE COLD FRONT THIS AFTERNOON WITH CLEARING EXPECTED AT THE TAF SITES DURING THE EVENING. WINDS WILL BECOME WEST TO NORTHWEST TODAY AND THEN EVENTUALLY NORTHWEST TO NORTH AT 5 TO 10 KTS IN THE WAKE OF THE COLD FRONT. THE EXCEPTION WILL BE AT KPOU WHERE SOUTHWEST WINDS AT 4-6 KTS ARE EXPECTED THROUGH THIS AFTERNOON WILL BECOME NORTH AT AROUND 3 KTS EARLY THIS EVENING. WINDS AT ALL THE TAF SITES WILL THEN BECOME LIGHT AND VARIABLE BY MID TO LATE EVENING. OUTLOOK... THU-SAT..NO SIG WX. SUN...VFR...SLIGHT CHC AFTERNOON TSTMS. && .FIRE WEATHER... A COLD FRONT WILL SLOWLY MOVE SOUTHWARD ACROSS EASTERN NEW YORK AND WESTERN NEW ENGLAND TODAY WITH SOME SHOWERS AND THUNDERSTORMS. A BROAD AREA OF HIGH PRESSURE WILL BUILD IN FROM JAMES BAY TONIGHT INTO THURSDAY WITH SEASONABLE TEMPERATURES AND LESS HUMID CONDITIONS. RELATIVE HUMIDITY VALUES WILL LOWER TO 40-70 PERCENT TODAY...AND RECOVER TO 90 TO 100 PERCENT TONIGHT. EXPECT MINIMUM RH VALUES OF 25 TO 50 PERCENT THURSDAY AFTERNOON. THE WINDS WILL BE FROM THE WEST OR NORTHWEST AT 5 TO 15 MPH TODAY...AND DECREASE TO LESS THAN 10 MPH TONIGHT. NORTH WINDS OF 5 TO 15 MPH WILL BE COMMON ON THURSDAY. && .HYDROLOGY... NO HYDRO PROBLEMS ARE EXPECTED ON THE MAIN STEM RIVERS OVER THE NEXT 5 DAYS. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A FRONTAL PASSAGE TODAY WILL PRODUCE SOME HEAVY RAINFALL DUE TO A SHORT PERIOD OF ANOMALOUSLY HIGH PRECIPITATELY WATER VALUES IN THE 1.5 TO 2 INCH RANGE. SOME PONDING OF WATER ON ROADWAYS OR POOR DRAINAGE FLOODING IS POSSIBLE ESPECIALLY FROM THE CAPITAL REGION SOUTH. ZONAL FLASH FLOOD GUIDANCE VALUES REMAIN HIGH FOR MID JULY. THE POTENTIAL FOR FLASH FLOODING IS LOW AT THIS TIME IN THE ALY HYDRO SERVICE AREA. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...SNYDER NEAR TERM...SNYDER/JPV SHORT TERM...WASULA LONG TERM...11 AVIATION...11 FIRE WEATHER...WASULA HYDROLOGY...WASULA
Hazardous weather outlook, Jul 18, 12:47 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1247 PM EDT WED JUL 18 2012 CTZ001-013-MAZ001-025-NYZ058>061-063>066-191100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS- 1247 PM EDT WED JUL 18 2012 ...SEVERE THUNDERSTORM WATCH 490 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN CATSKILLS...MID HUDSON VALLEY...CENTRAL AND SOUTHERN TACONICS...AS WELL AS NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THE FOLLOWING COUNTIES. IN EAST CENTRAL NEW YORK...GREENE...ULSTER...COLUMBIA...DUTCHESS. IN WESTERN MASSACHUSETTS...BERKSHIRE. IN NORTHWEST CONNECTICUT...LITCHFIELD. NYZ039>041-043-047>054-083-084-VTZ013>015-191100- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- 1247 PM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND EASTERN MOHAWK VALLEY...SCHOHARIE VALLEY...GREATER CAPITAL DISTRICT...LAKE GEORGE SARATOGA REGION...NORTHERN TACONICS AS WELL AS SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED MAINLY NON SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AHEAD OF A COLD FRONT. SOME LOCALLY HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ032-033-038-042-082-191100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-NORTHERN WARREN- NORTHERN FULTON- 1247 PM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN AND SOUTHERN ADIRONDACKS...AS WELL AS THE WESTERN MOHAWK VALLEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 18, 11:00 AM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1100 AM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TSTM WND DMG LONG LAKE 43.97N 74.42W
07/17/2012 HAMILTON NY EMERGENCY MNGR
TREES DOWN.
&&
EVENT NUMBER ALY1200120
OKEEFESpecial weather statement, Jul 18, 12:49 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1249 PM EDT WED JUL 18 2012
NYZ060-061-065-066-181715-
WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-WESTERN COLUMBIA NY-
EASTERN COLUMBIA NY-
1249 PM EDT WED JUL 18 2012
...A STRONG THUNDERSTORM IN
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
AT 1244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 50
MPH...FREQUENT LIGHTNING. THIS STORM WAS LOCATED NEAR LIVINGSTON...
OR ABOUT 8 MILES SOUTHEAST OF CATSKILL...AND MOVING EAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
ANCRAM...6 MILES WEST OF COPAKE AND 7 MILES NORTH OF PINE PLAINS BY
115 PM EDT
LAT...LON 4206 7393 4218 7387 4220 7385 4222 7386
4223 7385 4221 7348 4194 7355
TIME...MOT...LOC 1649Z 288DEG 12KT 4211 7377
SNYDER/KOLECISpecial weather statement, Jul 18, 1:03 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 103 PM EDT WED JUL 18 2012 NYZ063>066-181730- WESTERN ULSTER NY-EASTERN ULSTER NY-WESTERN DUTCHESS NY- EASTERN DUTCHESS NY- 103 PM EDT WED JUL 18 2012 ...A STRONG THUNDERSTORM IN ULSTER COUNTY IN EAST CENTRAL NEW YORK... DUTCHESS COUNTY IN EAST CENTRAL NEW YORK... AT 1258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 50 MPH. THIS STORM WAS LOCATED NEAR HURLEY...OR ABOUT 7 MILES SOUTHWEST OF KINGSTON...AND MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... KINGSTON BY 110 PM EDT PORT EWEN BY 115 PM EDT STAATSBURG...RHINEBECK AND 6 MILES NORTH OF HYDE PARK BY 120 PM EDT STANFORDVILLE AND 8 MILES NORTHWEST OF MILLBROOK BY 130 PM EDT LAT...LON 4195 7361 4173 7365 4180 7422 4198 7419 TIME...MOT...LOC 1703Z 277DEG 27KT 4188 7408 WRS/VTK
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 8:03 PM EDT | Special Weather Statement | ALY | Warren, Washington | 42 min |
| Jul 17, 9:20 PM EDT | Special Weather Statement | ALY | Hamilton | 25 min |
| Jul 17, 9:37 PM EDT | Special Weather Statement | ALY | Herkimer | 23 min |
| Jul 17, 10:56 PM EDT | Special Weather Statement | ALY | Montgomery, Schenectady | 34 min |
| Jul 17, 11:01 PM EDT | Special Weather Statement | ALY | Rensselaer | 29 min |
| Jul 17, 11:28 PM EDT | Special Weather Statement | ALY | Rensselaer, Schenectady | 32 min |
| Jul 18, 12:09 AM EDT | Special Weather Statement | ALY | Rensselaer | 21 min |
| Jul 18, 12:49 PM EDT | Special Weather Statement | ALY | Columbia | 26 min |
| Jul 18, 1:03 PM EDT | Special Weather Statement | ALY | Dutchess | 27 min |
| Jul 18, 1:14 PM EDT | Heat Advisory | ALY | Columbia, Dutchess, Greene, Ulster | 3 hr |
| Jul 18, 1:33 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 57 min |
| Jul 18, 1:45 PM EDT | Areal Flood Advisory | ALY | Dutchess | 103 min |
| Jul 18, 2:04 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 56 min |
| Jul 18, 2:49 PM EDT | Special Weather Statement | ALY | Putnam | 26 min |
| Jul 18, 2:54 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 66 min |
| Jul 18, 3:26 PM EDT | Areal Flood Advisory | ALY | Dutchess | 61 min |
| Jul 18, 4:39 PM EDT | Special Weather Statement | ALY | Dutchess | 36 min |
| Jul 18, 5:03 PM EDT | Special Weather Statement | ALY | Dutchess | 27 min |
| Jul 18, 5:12 PM EDT | Special Weather Statement | ALY | Ulster | 33 min |
| Jul 18, 5:43 PM EDT | Special Weather Statement | ALY | Dutchess | 32 min |
| Jul 18, 6:14 PM EDT | Special Weather Statement | ALY | Dutchess | 46 min |
Nearby
Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.